MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I20-40
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2016.Approximately eight (8) years post initial procedure, during a routine follow-up stent graft separation with aneurysm enlargement was noted.On (b)(6) 2024 after some diagnostic imaging, it was apparent that there was a type ia endoleak.The physician elected to treat the patient with implantation of an afx vela suprarenal stent graft.The type 1a endoleak was successfully resolved.The patient was reported as stable and being discharged.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2016.Approximately eight (8) years post initial procedure, during a routine follow-up stent graft separation with aneurysm enlargement was noted.On (b)(6) 2024 after some diagnostic imaging, it was apparent that there was a type ia endoleak.The physician elected to treat the patient with implantation of an afx vela suprarenal stent graft.The type 1a endoleak was successfully resolved.The patient was reported as stable and being discharged.Correction/update: the patient was initially implanted with an afx2 bifurcated stent graft for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2016.Approximately eight (8) years post initial procedure, during a routine follow-up there was aneurysm enlargement noted.On (b)(6) 2024 after some diagnostic imaging, it was apparent that there was a type ia endoleak.The physician elected to treat the patient with implantation of an afx vela suprarenal stent graft.The type 1a endoleak was successfully resolved.The patient was reported as stable and being discharged.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ia endoleak and aneurysm enlargement are unconfirmed.The additional endovascular procedure is confirmed.This is moderately consistent with the reported adverse event/incident.Device, user procedure or anatomy relatedness of complaint cannot be determined.No procedure related harms or contributing factors could be identified.The final patient status was reported as discharged home on postoperative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 additional information/corrections: b5: describe event or problem: has been corrected/updated, d1: product family (primary): has been updated, d2: common device name (primary): has been updated, d4: model number (primary): has been updated, d4: lot # (primary): has been updated, d4: lot expiration date (primary): has been updated, d4: udi # (primary): has been updated, d10: therapy dates: remove row #1, g3: awareness date: has been updated, h4: release date (primary): has been updated, h6: investigation finding codes: remove code 3233, h6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key20560077
Report Number3011063223-2024-00149
Device Sequence Number3200659
Product Code MIH
UDI-Device Identifier00818009014672
UDI-Public(01)00818009014672(17)170920
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2017
Device Model NumberBEA25-100/I20-40
Device Lot Number1592089R009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT (LN 1592089-R009)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale